Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Drinking lots of water, thirsty all the time, frequent seizures, on medication for it. Treatment ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1997
Answered : 218 Questions
My 13 yr old is starting to drink alot of water. He is thirsty all the time. He has seizures and is on meds for them
Posted Sun, 22 Apr 2012 in Child Health
Answered by Dr. Savita Mishra 34 minutes later

Thanks for posting your query.

I understand your concern regarding your child. But the cause should be evaluated regarding excessive drinking of water.

kindly measure the 24 hr urine output. If urine output is too high, then we need to do certain investigations like
1. Blood sugar: fasting and post prandial.
2. Serum electrolytes.
3. Urine routine examination.
4. Plasma osmolarity.
5. Urine sodium.

As he is a known case of seizures, he has to be regular in taking his medicines. Medicines has to be maintained on a strict compliance as advised by your treating doctor to prevent seizures. Please dont worry this is not related to his regular medicines.

Hope I have answered your query. I will be available for your further follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor